Research@StAndrews
 
The University of St Andrews

Research@StAndrews:FullText >
University of St Andrews Research >
University of St Andrews Research >
University of St Andrews Research >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10023/2004
This item has been viewed 14 times in the last year. View Statistics

Files in This Item:

File Description SizeFormat
fG_bigSG_final.pdf295.3 kBAdobe PDFView/Open
Title: Finite groups are big as semigroups
Authors: Dolinka, Igor
Ruskuc, Nik
Keywords: Finite maximal subsemigroup
Rees matrix semigroup
QA Mathematics
Issue Date: Sep-2011
Citation: Dolinka , I & Ruskuc , N 2011 , ' Finite groups are big as semigroups ' Archiv der Mathematik , vol 97 , no. 3 , pp. 209-217 .
Abstract: We prove that a finite group G occurs as a maximal proper subsemigroup of an infinite semigroup (in the terminology of Freese, Ježek, and Nation, G is a big semigroup) if and only if |G| ≥ 3. In fact, any finite semigroup whose minimal ideal contains a subgroup with at least three elements is big.
Version: Postprint
Status: Peer reviewed
URI: http://hdl.handle.net/10023/2004
DOI: http://dx.doi.org/10.1007/s00013-011-0297-3
ISSN: 0003-889X
Type: Journal article
Rights: This is an author version of this article. The original publication is available at www.springerlink.com copyright (c) 2011 Springer Basel AG.
Appears in Collections:University of St Andrews Research
Mathematics & Statistics Research



This item is protected by original copyright

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

DSpace Software Copyright © 2002-2012  Duraspace - Feedback
For help contact: Digital-Repository@st-andrews.ac.uk | Copyright for this page belongs to St Andrews University Library | Terms and Conditions (Cookies)